Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Another Pill question

 - UBBFriend: Email this page to someone!    
Author Topic: Another Pill question
flower_fairy
Activist
Member # 36070

Icon 1 posted      Profile for flower_fairy     Send New Private Message       Edit/Delete Post   Reply With Quote 
As you may have seen from my other posts, I started taking Yasmin on Thursday (actually took it at the end of a period rather than on 1st day as it's not exclusively for contraception but for skin and PMT, have an IUD as well)
Was just wondering, how long roughly might it take for me to notice any of the side effects? I'm very concerned about it affecting my depression as all the other pills I've tried (Dianette, Marvelon and Cerazette) made my depression worse.
Thank you!

--------------------
"Life isn't about avoiding the showers, it's about learning how to dance in the rain"

Posts: 46 | From: UK | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post   Reply With Quote 
If you're going to have any side effects, they'll usually appear within the first three months. When exactly they'll first show up is hard to predict as the body's reaction to the hormones is different for everyone.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9187 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
flower_fairy
Activist
Member # 36070

Icon 1 posted      Profile for flower_fairy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ok thanks. Another question related to that - if it did affect my depression, it is likely that it would balance out after 3 months or so once my body got used to it?

--------------------
"Life isn't about avoiding the showers, it's about learning how to dance in the rain"

Posts: 46 | From: UK | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
AmbersoontobeKeeling
Neophyte
Member # 36763

Icon 1 posted      Profile for AmbersoontobeKeeling     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have suffered from depression off and on for a while, and I have also took Yasmin. It did nothing to affect my depression in any way, as a matter of fact I got no side affects from Yasmin, which was good for me because all other pills gave me side effects. If, however, you take medication for your depression, I have heard that it could downplay the effectiveness of your birth control. But that is something you should speak with your OBGYN about and possibly a psychiatrist.

--------------------
~*~Amber Rose~*~

Posts: 4 | From: USA | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
flower_fairy
Activist
Member # 36070

Icon 1 posted      Profile for flower_fairy     Send New Private Message       Edit/Delete Post   Reply With Quote 
My Doctor didn't mention that it could affect it (I take fluoxetine/prozac for depression) but anyway, am not using it for birth control as I have an IUD for that. I'm taking the Yasmin for terrible PMT as well as acne which is not bad but at 21 I'd like to be rid of it - it's on my back and chest as well as face.
Good to hear that it didn't affect you [Smile] Am just waiting really to see what will happen.
Anyone else have any experiences with Yasmin/depression?

--------------------
"Life isn't about avoiding the showers, it's about learning how to dance in the rain"

Posts: 46 | From: UK | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
flower_fairy
Activist
Member # 36070

Icon 1 posted      Profile for flower_fairy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sorry another question/update. Been on the Yasmin for a week now, been feeling a bit moody but nothing too bad and I'm stressed with work anyway. My spots seem to have got worse though! Is this likely to continue? One of the main reasons for me taking the Yasmin is to improve my skin!
Also, is it likely that any side effects I *might* experience would disappear after a few months' use? For example if it mildly affects my moods but not enough to come off it?
Thanks, really appreciate this site and your help.

--------------------
"Life isn't about avoiding the showers, it's about learning how to dance in the rain"

Posts: 46 | From: UK | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
flower_fairy
Activist
Member # 36070

Icon 1 posted      Profile for flower_fairy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Any ideas? I know everyone is different and so on but just some ideas would be great!

--------------------
"Life isn't about avoiding the showers, it's about learning how to dance in the rain"

Posts: 46 | From: UK | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
JaneJackson1989
Activist
Member # 36749

Icon 1 posted      Profile for JaneJackson1989     Send New Private Message       Edit/Delete Post   Reply With Quote 
atm i've been on microgynon 30 for about a week and a half and my spots have gotten worse too!
i definatley think its because of the pill
i wonder is there anything i could do to improve my spots other than changing my pill brand?
like using certain moisturisers or something?

Posts: 89 | From: Camden | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
flower_fairy
Activist
Member # 36070

Icon 1 posted      Profile for flower_fairy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Jane, were you put on microgynon 30 to help your skin? I'm hoping that it's just the change in hormones and it'll get better after a while, but not sure.
Have you tried any other types of the Pill before?

--------------------
"Life isn't about avoiding the showers, it's about learning how to dance in the rain"

Posts: 46 | From: UK | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
diamonds4lucy
Scarleteen Volunteer
Member # 28076

Icon 1 posted      Profile for diamonds4lucy     Send New Private Message       Edit/Delete Post   Reply With Quote 
flower_fairy and JaneJackson- just to clarify, when you say "spots," are you talking about acne, or spotting (which means a light discharge of blood).

Assuming that both of you are talking about acne, it is indeed different for every person.

If you take a look at the informational insert that comes with Yasmin (http://berlex.bayerhealthcare.com/html/products/pi/fhc/Yasmin_PPI.pdf), it appears that a possible side effect is something called melasma, which it defines as "a spotty darkening of the skin is possible, particularly of the face." However, it doesn't seem (unless I've read incorrectly) to state exactly how common this side effect is. It would probably be best to simply wait and see what happens.

Scarleteen's list of links to information packets doesn't include Microgynon 30, but I'm betting that the best course of action with this one is just to wait and see as well.

--------------------
I may not have gone where I intended to go, but I think I have ended up where I needed to be. -Douglas Adams.

Help Support Scarleteen!

Posts: 446 | From: Seattle | Registered: Mar 2006  |  IP: Logged | Report this post to a Moderator
flower_fairy
Activist
Member # 36070

Icon 1 posted      Profile for flower_fairy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes I mean acne, I'm pretty sure Jane does as well. I know everyone's different but I guess it's just reassuring to talk to other people in similar situations.

--------------------
"Life isn't about avoiding the showers, it's about learning how to dance in the rain"

Posts: 46 | From: UK | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3